MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Catalog Number 625-0T-32F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/02/2009
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by customers solicitor: on or around (b)(6) 2008 the claimant underwent a left hip replacement with a follow up operation on or around the (b)(6) 2009.The head and liner were revised due to infection, it was noted "no obvious signs of infection" in the operative notes.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: device name#alumina v40-femoral head 32mm, -4mm nk; cat# 6565-0-032; lot# 23690401.Device name#trident psl with purefix ha 54mm; cat# 542-11-54f; lot# 28582501.Device name#acetabular dome hole plug; cat# 2060-0000-1; lot# emmke.Device name#6.5 cancellous bone screw 20mm; cat# 2030-6520-1; lot# mepmmd.Device name#6.5 cancellous bone screw 30mm; cat# 2030-6530-1; lot#lw9mle.Device name#accolade (127 deg) size 4.5 accolade (127 deg) size 4.5; cat# 6021-4535; lot# 281495702.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving a ceramic liner was reported.The event for infection was not confirmed.Method & results: -device evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.-medical records evaluation: a review of the provided medical records by a clinical consultant indicated: "event confirmation: a primary tha can be confirmed.A return to the or and head and liner exchange can be confirmed.Revision surgery can be confirmed.Root cause: the root cause of the primary tha was the root cause of the presumably oa but cannot be defined.The root cause of the wash out was concern for infection.The root cause of the revision surgery cannot be stated, but infection appeared to be the actual cause of the hip problem.Subsequent revisions were due to infection." -device history review: not performed as the lot number is unknown.-complaint history review: not performed as the lot number is unknown.Conclusions: it was reported that the patient was revised due to infection.A review of the provided medical records by a clinical consultant indicated: "event confirmation: a primary tha can be confirmed.A return to the or and head and liner exchange can be confirmed.Revision surgery can be confirmed.Root cause: the root cause of the primary tha was the root cause of the presumably oa but cannot be defined.The root cause of the wash out was concern for infection.The root cause of the revision surgery cannot be stated, but infection appeared to be the actual cause of the hip problem.Subsequent revisions were due to infection." all stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT ALUMINA INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20155568
Report Number0002249697-2024-01218
Device Sequence Number4235289
Product Code MRA
UDI-Device Identifier04546540516855
UDI-Public04546540516855
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P000019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2009
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number625-0T-32F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient SexFemale